Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Had protected sex after periods. Having abdominal cramps and vaginal bleeding. What's going on?

User rating for this question
Very Good
Answered by
Practicing since : 2008
Answered : 689 Questions
The last day of my period was 10 days ago and today I woke up with lower abdominal cramps and vaginal bleeding. I had sex with my boyfriend 3 days ago, but we used protection. What could be going on? I'm freaking out, please help!
Posted Sun, 9 Dec 2012 in Women's Health
Answered by Dr. Asra Ishtiaq Ahmed 17 minutes later
Hello there.

Thanks for writing.

Before I answer your I would like you to tell me few things.

1. What protection did you use? when did you have intercourse?

2. Was your last period on the expected date and how was the flow? was the flow less?

3. Did you use or were using any hormonal pills?

4. Do you have regular cycles?

Kindly revert back with the answers.

Take care.
Above answer was peer-reviewed by
Follow-up: Had protected sex after periods. Having abdominal cramps and vaginal bleeding. What's going on? 18 minutes later
I used conceptrol, it a gel inserted into the vagina before intercourse, which was Friday (3 days ago) Last week I had to use the morning after pill, not sure that has anything to do with it?

My period was on the expected day. The flow was pretty normal, maybe the last 2 days the flow was a little lighter than normal? but I still didn't take note of it as abnormal.

I was not using any hormonal pills.

I have very regular cycles. I think this is probably normal, but usually when I'm on my period it'll be really heavy along with severe cramps for the first 2 days, and it will significantly slow down by the 3rd, then on the 4th day it'll completely stop, then start back up again for 2 days. Its like that every month for every period.

Answered by Dr. Asra Ishtiaq Ahmed 1 hour later
Hello there.

Thanks for the information.

The unexpected vaginal bleeding you had was probably because of the morning after pill.

These pills contain hormone and can alter cycles, result in unexpected vaginal spotting or bleeding.

So you should not worry.

However if you miss your next periods, pregnancy test is advisable to rule out the remote chances of unexpected pregnancy.

Also if you keep bleeding for long and heavy, consultation with a gynecologist would be needed for an XXXXXXX examination.

I hope I have answered your query.

Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor